Highly transitive subgroups of the symmetric group on the natural numbers

Tom 112 / 2008

U. B. Darji, J. D. Mitchell Colloquium Mathematicum 112 (2008), 163-173 MSC: 20B22, 20B35, 54H11. DOI: 10.4064/cm112-1-9

Streszczenie

Highly transitive subgroups of the symmetric group on the natural numbers are studied using combinatorics and the Baire category method. In particular, elementary combinatorial arguments are used to prove that given any nonidentity permutation $\alpha$ on $\mathbb{N}$ there is another permutation $\beta$ on $\mathbb{N}$ such that the subgroup generated by $\alpha$ and $\beta$ is highly transitive. The Baire category method is used to prove that for certain types of permutation $\alpha$ there are many such possibilities for $\beta$. As a simple corollary, if $2 \leq \kappa \leq 2 ^{\aleph _0}$, then the free group of rank $\kappa$ has a highly transitive faithful representation as permutations on the natural numbers.

Autorzy

  • U. B. DarjiMathematics Department
    University of Louisville
    Louisville, KY 40292, U.S.A.
    e-mail
  • J. D. MitchellMathematics Institute
    University of St Andrews
    North Haugh
    St Andrews, Fife, KY16 9SS, UK
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek